Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 239, NWS Jackson, MS

April 2, 2000Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2000, 8:10 PM CDT for Lincoln County, Mississippi. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2000, 8:10 PM CDT (01:10 UTC)
Expired
Apr 2, 2000, 9:15 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Lincoln County, MS

What was reported inside it

TimeReportWhereRemark
Apr 2, 8:13 PM CDTHail 0.88Brookhaven, MS
Apr 2, 9:00 PM CDTThunderstorm WindCountywide, MSScattered trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:00 PM CDTTornado WatchSPC6 hr
Apr 2, 7:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2143 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 030111
SVRJAN
MSC085-030215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CDT SUN APR 2 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 915 PM CDT

* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FRANKLIN COUNTY...OR ABOUT 26 MILES       
  WEST OF BROOKHAVEN...MOVING EAST-NORTHEAST AT 40 MPH.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COPVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:15 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 2, 3:15 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SUN APR 2 2000

WILL KEEP FLOOD WATCH IN SAME AREA...BUT CHANGE WORDING FROM "FLASH
FLOOD" TO "FLOOD". MOST RIVERS ARE AT OR APPROACHING FLOOD STAGE AND
MORE RAIN ON THE WAY TONIGHT AND MONDAY. THANKS KMEG FOR COORDINATION
ON THIS POINT.

HEAVY RAIN AXIS LIKELY TO BE OVER WEST CENTRAL...NORTH...AND
NORTHEAST CWFA TONIGHT BEFORE SHIFTING TO SOUTHWEST...CENTRAL...AND
EAST CENTRAL CWFA MONDAY. SOUTHEAST MAY ESCAPE HEAVIEST RAINS AS
BEST DYNAMICS AND DEEPEST MOISTURE NEVER QUITE GET IN PHASE DOWN
THERE.

TEMPS WILL FALL DRAMATICALLY BEHIND COLD FRONT WHICH WILL ENTER
NORTHWEST CWFA MONDAY MORNING AND EXIT THE SOUTHEAST CWFA MONDAY
EVENING. WEDNESDAY MORNING WILL BE THE COLDEST MORNING AS SURFACE
RIDGE AXIS CUTS THROUGH THE CWFA AND DRY AIR/CLEAR SKIES ALLOW FOR
GOOD RADIATIONAL COOLING.

QPF DISCUSSION: WILL FOLLOW AVN LOCATION OF HEAVY PRECIP AXIS AS IT
HAS BEEN VERIFYING BEST WITH THIS SYSTEM. CUT BACK AMOUNTS JUST A
LITTLE.

EXTENDED...MRF AND NOGAPS AGREE NEXT CHANCE OF PRECIP FRIDAY NIGHT
OR SATURDAY. YES...THE WEEKEND AGAIN. FOR NOW WILL KEEP FRIDAY DRY
AND HOPE ALL THE RAIN FROM THIS WEEKEND HAS A FEW DAYS TO FIND ITS
WAY TO THE GULF BEFORE THE NEXT ROUND.

.JAN...
MS...FLOOD WATCH THROUGH TONIGHT MSZ018-019-025>062.
AR...FLOOD WATCH THROUGH TONIGHT ARZ074-075.
LA...FLOOD WATCH THROUGH TONIGHTL LAZ007>009-015-016-023>026.
06

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 PM CDTSevere Thunderstorm WarningJANAdams44 min
Apr 2, 7:11 PM CDTSevere Thunderstorm WarningJANCopiah34 min
Apr 2, 7:15 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Apr 2, 7:31 PM CDTSevere Thunderstorm WarningJANKemper29 min
Apr 2, 7:35 PM CDTSevere Thunderstorm WarningJANNoxubee25 min
Apr 2, 7:44 PM CDTTornado WarningJANCopiah31 min
Apr 2, 7:46 PM CDTSevere Thunderstorm WarningJANHinds, Rankin44 min
Apr 2, 7:49 PM CDTSevere Thunderstorm WarningJANAdams, Franklin41 min
Apr 2, 8:01 PM CDTTornado WarningJANSimpson44 min
Apr 2, 8:05 PM CDTSevere Thunderstorm WarningJANNeshoba25 min
Apr 2, 8:17 PM CDTSevere Thunderstorm WarningJANKemper58 min
Apr 2, 8:23 PM CDTSevere Thunderstorm WarningJANSmith67 min
Apr 2, 8:31 PM CDTTornado WarningJANLincoln44 min
Apr 2, 8:45 PM CDTSevere Thunderstorm WarningJANLawrence60 min
Apr 2, 8:46 PM CDTSevere Thunderstorm WarningJANSimpson44 min
Apr 2, 9:01 PM CDTTornado WarningJANLawrence44 min
Apr 2, 9:09 PM CDTFlash Flood WarningJANHinds, Madison, Rankin96 min
Apr 2, 9:15 PM CDTSevere Thunderstorm WarningJANLincoln30 min
Apr 2, 9:15 PM CDTTornado WarningJANJefferson Davis30 min
Apr 2, 9:30 PM CDTSevere Thunderstorm WarningJANCovington45 min
Apr 2, 9:34 PM CDTSevere Thunderstorm WarningJANMarion56 min
Apr 2, 9:36 PM CDTSevere Thunderstorm WarningJANJasper24 min
Apr 2, 9:41 PM CDTTornado WarningJANCovington, Smith64 min
Apr 2, 9:55 PM CDTSevere Thunderstorm WarningJANClarke50 min
Apr 2, 10:02 PM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
Apr 2, 10:41 PM CDTSevere Thunderstorm WarningJANClarke34 min
Apr 2, 11:47 PM CDTSevere Thunderstorm WarningJANCopiah43 min
Apr 3, 12:07 AM CDTSevere Thunderstorm WarningJANHinds, Rankin68 min
Apr 3, 12:26 AM CDTSevere Thunderstorm WarningJANJefferson34 min
Apr 3, 12:45 AM CDTSevere Thunderstorm WarningJANClaiborne30 min
Apr 3, 12:52 AM CDTSevere Thunderstorm WarningJANScott38 min
Apr 3, 1:25 AM CDTFlash Flood WarningJANClaiborne, Hinds, Madison, Rankin, Warren6 hr
Apr 3, 1:28 AM CDTSevere Thunderstorm WarningJANRankin32 min
Apr 3, 1:35 AM CDTSevere Thunderstorm WarningJANLeake, Scott40 min
Apr 3, 2:14 AM CDTSevere Thunderstorm WarningJANLeake, Scott46 min
Apr 3, 2:19 AM CDTSevere Thunderstorm WarningJANNeshoba26 min
Apr 3, 2:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison52 min
Apr 3, 3:27 AM CDTSevere Thunderstorm WarningJANHinds33 min
Apr 3, 4:16 AM CDTSevere Thunderstorm WarningJANIssaquena29 min
Apr 3, 4:26 AM CDTSevere Thunderstorm WarningJANSharkey24 min
Apr 3, 5:02 AM CDTSevere Thunderstorm WarningJANHolmes43 min
Apr 3, 5:28 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren47 min
Apr 3, 6:01 AM CDTTornado WarningJANIssaquena, Sharkey, Yazoo44 min
Apr 3, 6:10 AM CDTSevere Thunderstorm WarningJANAdams35 min
Apr 3, 6:39 AM CDTTornado WarningJANAdams36 min
Apr 3, 6:47 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson28 min
Apr 3, 7:15 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln45 min
Apr 3, 7:47 AM CDTSevere Thunderstorm WarningJANYazoo43 min
Apr 3, 7:51 AM CDTSevere Thunderstorm WarningJANMadison39 min
Apr 3, 7:57 AM CDTTornado WarningJANMadison48 min
Apr 3, 8:00 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds45 min
Apr 3, 8:14 AM CDTSevere Thunderstorm WarningJANRankin46 min
Apr 3, 8:36 AM CDTSevere Thunderstorm WarningJANSimpson39 min
Apr 3, 8:42 AM CDTTornado WarningJANAttala, Leake48 min
Apr 3, 8:51 AM CDTSevere Thunderstorm WarningJANScott39 min
Apr 3, 8:56 AM CDTTornado WarningJANLawrence, Lincoln49 min
Apr 3, 9:13 AM CDTSevere Thunderstorm WarningJANSimpson32 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton53 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANSmith53 min
Apr 3, 9:37 AM CDTTornado WarningJANJefferson Davis38 min
Apr 3, 9:40 AM CDTTornado WarningJANNeshoba35 min
Apr 3, 9:58 AM CDTTornado WarningJANCovington47 min
Apr 3, 10:18 AM CDTTornado WarningJANJasper, Jones, Smith42 min
Apr 3, 10:30 AM CDTSevere Thunderstorm WarningJANForrest, Lamar30 min
Apr 3, 11:01 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale44 min
Apr 3, 11:04 AM CDTSevere Thunderstorm WarningJANForrest, Lamar41 min
Apr 3, 11:35 AM CDTFlash Flood WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
Apr 3, 12:02 PM CDTSevere Thunderstorm WarningJANAdams43 min
Apr 3, 1:34 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes116 min
Apr 3, 4:25 PM CDTFlash Flood WarningJANHolmes2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.